Alert archive / Missouri / Frost Advisories in 2011
Frost Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 27, 2011, 3:12 AM CDT for 7 counties in Missouri. It took effect at Oct 28, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:12 AM CDT (08:12 UTC)
- In effect from
- Oct 28, 2011, 4:00 AM CDT
- Expired
- Oct 28, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS73 KEAX 270812 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 AM CDT THU OCT 27 2011 ...AREAS OF FROST EXPECTED FRIDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT REMAINS OUTDOORS. MOZ025-032-033-039-040-045-046-271800- /O.NEW.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/ MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE 312 AM CDT THU OCT 27 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE BETWEEN 32 AND 36 DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW- LYING AREAS. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE AND UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HAWBLITZEL
4 follow-up statements
196 WWUS73 KEAX 272003 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT THU OCT 27 2011 ...AREAS OF FROST EXPECTED FRIDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT REMAINS OUTDOORS. MOZ025-032-033-039-040-045-046-281300- /O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/ MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE 303 PM CDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE BETWEEN 32 AND 36 DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW- YING AREAS. * IMPACTS: FROST MAY DAMAGE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
469 WWUS73 KEAX 280146 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 846 PM CDT THU OCT 27 2011 ...AREAS OF FROST EXPECTED FRIDAY MORNING... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S OVERNIGHT...RESULTING IN AREAS OF FROST. SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT REMAINS OUTDOORS. MOZ025-032-033-039-040-045-046-281300- /O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/ MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE 846 PM CDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO FALL BETWEEN 32 AND 36 DEGREES...WITH THE COLDEST READINGS OCCURRING IN SHELTERED AND LOW LYING VALLEY AREAS. * IMPACTS: FROST MAY DAMAGE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$ 21
519 WWUS73 KEAX 280837 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 AM CDT FRI OCT 28 2011 ...AREAS OF FROST THIS MORNING AND AGAIN SATURDAY MORNING... .CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S. SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT REMAINS OUTDOORS. MOZ025-032-033-039-040-045-046-281800- /O.NEW.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/ /O.CON.KEAX.FR.Y.0005.111028T0900Z-111028T1300Z/ MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE 337 AM CDT FRI OCT 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING...AND IN THE UPPER 20S AND LOWER 30S SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED AND LOW-LYING VALLEY AREAS. * IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HAWBLITZEL
911 WWUS73 KEAX 281255 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 755 AM CDT FRI OCT 28 2011 ...AREAS OF FROST SATURDAY MORNING... .CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S THIS MORNING. COLDER TEMPERATURES ARE EXPECTED FOR SATURDAY MORNING WITH READINGS IN THE UPPER 20S AND LOWER 30S. SINCE A WIDESPREAD KILLING FREEZE HAS NOT YET OCCURRED IN CENTRAL MISSOURI THIS SEASON...THIS WILL POSE A RISK TO ANY SENSITIVE VEGETATION THAT REMAINS OUTDOORS. MOZ025-032-033-039-040-045-046-282100- /O.EXP.KEAX.FR.Y.0005.000000T0000Z-111028T1300Z/ /O.CON.KEAX.FZ.W.0004.111029T0800Z-111029T1300Z/ MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE 755 AM CDT FRI OCT 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND LOWER 30S SATURDAY MORNING. THE COLDEST READINGS WILL OCCUR IN SHELTERED AND LOW-LYING VALLEY AREAS. * IMPACTS: SUBFREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:14 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 27, 12:14 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1214 AM CDT Thu Oct 27 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Subtle flat shortwave which helped enhance midlevel frontogenetical forcing this morning has moved into wrn Illinois this afternoon with more significant and apparent wave still moving southeast into the southern Rockies. Although the sfc front has moved well into far southern Missouri, elevated baroclinicity remains across the forecast area, although lack of a forcing mechanism and weak subsidence has left ern Kansas/wrn Missouri dry with extensive breaks in cloud cover. Renewed frontogenetical precipitation bands are expected to materialize late this evening in well in advance of the approaching wave, though overall qpf still appears limited in time and space. Although all operational models have been consistent in this evolution, have strongest preference for high resolution 12Z WRF-NMM in specifics overnight. Cloud cover will rapidly erode from northwest to southeast around and after sunrise Thursday, with the passage of the H7 trough axis and introduction of deeper subsidence. This will be the first of several days characterized by dry nwly flow aloft and daily temperatures in the slightly below average range, yet hardly atypical for the end of October. Have generally taken a model blend approach for high temperature forecasts with some preference toward raw NAM-WRF 2m temperatures which should perform well in full insolation cases. As far as low temperatures, have used a bias corrected EC/GEM blend which has verified the best over the 2 weeks under similar weather conditions. Largest concern will be for temperatures very near or below freezing Friday morning, particularly in cntrl Missouri which has yet to see a killing freeze event this autumn. The vast majority of eastern Kansas, western and northern Missouri has already experienced several mornings of frost and freezing temperatures, so no further headlines will be necessary. Medium range period from the weekend through the middle of next week will be largely characterized by progressive broad nwly flow, with primarily dry weather and temperatures not far from climatology. The 12Z ECMWF has backed off the outlier 00Z solution of deep wave intensification and cyclogenesis across the middle Mississippi River valley early in the week, instead keeping a somewhat more open progressive wave. However, large spread can be noted towards the end of the period, where the operational EC runs have developed significant wrn conus troughing, while the operational GFS maintains more quasi-zonal flow. Ensemble members are wildly varying and at time completely out of phase, leading to much lower than average confidence on pattern evolution and potential weather impacts. 21 && .AVIATION... For the 06z TAFS, VFR conditions are expected through the entire valid period. Mid level clouds and very light precipitation, which is really mostly virga, will persist for the next few hours. Skies should begin to clear rapidly around 12z give or take an hour or two as the the area of mid level frontogenesis moves away. Model condensation pressure deficits, which have a good handle on the clouds, confirm observation trends with clearing skies around 12z or so. Skies should remain clear for the remainder of the valid period with winds becoming light and and veering to the more of northeasterly to easterly component this evening. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 26, 5:21 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 521 PM CDT WED OCT 26 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 521 PM CDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCATIONS IN CENTRAL MISSOURI THAT HAVE YET TO EXPERIENCE FREEZING TEMPERATURES THIS AUTUMN MAY SEE FROST AND/OR SUBFREEZING TEMPERATURES ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
Nearby
Frost Advisories in Missouri, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.